Isoptic curves of generalized conic sections in the hyperbolic plane

  • G. Csima Budapest University of Technology and Economics, Institute of Mathematics, Department of Geometry Budapest
  • J. Szirmai Budapest University of Technology and Economics, Institute of Mathematics, Department of Geometry Budapest

Abstract

We recall the notion of generalized hyperbolic angle between proper and improper straight lines, which is only available in Hungarian and Esperanto.
Then we summarize the generalized hyperbolic conic sections.

After investigation of the real conic sections and their isoptic curves in the hyperbolic plane $\mathbf{H}^2,$ we consider the problem of isoptic curves of generalized conic sections in the extended hyperbolic plane.

This problem is widely investigated in the Euclidean plane $\mathbf{E}^2$ but, in the hyperbolic and elliptic planes, there are few results. 
Furthermore, we determine and visualize the generalized isoptic curves to all hyperbolic conic sections.

For our computations, we use the classical models based on the projective interpretation of hyperbolic geometry. 
In this way, the isoptic curves can be visualized in the Euclidean screen of a computer.

 

References

Böhm, J.; Im Hof, H.-C. Flächeninhalt verallgemeinerter hyperbolischer Dreiecke. (German) [[Area of generalized hyperbolic triangles]] Geom. Dedicata 42 (1992), no. 2, 223--233. MR1163715, DOI 10.1007/BF00147551

* Matched *

Cieślak, Waldemar; Miernowski, Andrzej; Mozgawa, Witold. Isoptics of a closed strictly convex curve. Global differential geometry and global analysis (Berlin, 1990), 28--35, Lecture Notes in Math., 1481, Springer, Berlin, 1991. MR1178515, DOI 10.1007/BFb0083625

Cieślak, W.; Miernowski, A.; Mozgawa, W. Isoptics of a closed strictly convex curve. II. Rend. Sem. Mat. Univ. Padova 96 (1996), 37--49. MR1438287

Cooligde J. L. The elements of non-Euclidean geometry. – Oxford: Clarendon Press, 1909.

Csima, Géza; Szirmai, Jenö. Isoptic curves in the hyperbolic plane. Stud. Univ. Žilina Math. Ser. 24 (2010), no. 1, 15--22. MR2829524

Csima, Géza; Szirmai, Jenö. Isoptic curves in the hyperbolic plane. Stud. Univ. Žilina Math. Ser. 24 (2010), no. 1, 15--22. MR2829524

Csima, Géza; Szirmai, Jenő. Isoptic curves of conic sections in constant curvature geometries. Math. Commun. 19 (2014), no. 2, 277--290. MR3274526

Csima, Géza; Szirmai, Jenö. On the isoptic hypersurfaces in the $n$-dimensional Euclidean space. KoG 17 (2013), 53--57. MR3185567

Èpšteĭn, I. Š. Complete classification of the real conic sections in the extended hyperbolic plane. (Russian) Izv. Vysš. Učebn. Zaved. Matematika 1960 1960 no. 1 (14) 234--243. MR0132442

Fladt, Kuno. Die allgemeine Kegelschnittsgleichung in der ebenen hyperbolischen Geometrie. (German) J. Reine Angew. Math. 197 (1957), 121--139. MR0085546, DOI 10.1515/crll.1957.197.121

Fladt, Kuno. Die allgemeine Kegelschnittsgleichung in der ebenen hyperbolischen Geometrie. II. (German) J. Reine Angew. Math. 199 (1958), 203--207. MR0095442, DOI 10.1515/crll.1958.199.203

Horváth, Ákos G. Hyperbolic plane geometry revisited. J. Geom. 106 (2015), no. 2, 341--362. MR3353841, DOI 10.1007/s00022-014-0252-0

Holzm¨uller G. Einf¨uhrung in die Theorie der isogonalen Verwandtschaft. – Leipzig; Berlin: B.G. Teubner, 1882.

Kagan V. F. Foundations of geometry. – Moscow; Leningrad: Gostekhteorizdat, 1956. – Vol. 2.

Kunkli, Roland; Papp, Ildikó; Hoffmann, Miklós. Isoptics of Bézier curves. Comput. Aided Geom. Design 30 (2013), no. 1, 78--84. MR2998454, DOI 10.1016/j.cagd.2012.05.002

Kurusa, Árpád. Is a convex plane body determined by an isoptic? Beitr. Algebra Geom. 53 (2012), no. 1, 281--294. MR2890383, DOI 10.1007/s13366-011-0074-2

Liebmann H. Die Kegelschnitte und die Planetenbewegung im nichteuclidischen Raum. – Berlin; Leipzig: Ges. Wiss., 1902. – 54. – S. 244 – 260.

Loria G. Spezielle algebraische und traszendente ebene Kurve. – Leipzig; Berlin: B.G. Teubner, 1911. – Bd. 1, 2.

Michalska, M. A sufficient condition for the convexity of the area of an isoptic curve of an oval. Rend. Sem. Mat. Univ. Padova 110 (2003), 161--169. MR2033006

Miernowski, A.; Mozgawa, W. On some geometric condition for convexity of isoptics. Rend. Sem. Mat. Univ. Politec. Torino 55 (1997), no. 2, 93--98 (1998). MR1680507

Molnár, E. Kegelschnitte auf der metrischen Ebene. (German) Acta Math. Acad. Sci. Hungar. 31 (1978), no. 3-4, 317--343. MR0487028, DOI 10.1007/BF01901981

Moln´ar E., Szirmai J. Symmetries in the 8 homogeneous 3-geometries, symmetry // Cult. and Sci. – 2010. – 21,

№ 1-3. – P. 87 – 117.

Michalska, Małgorzata; Mozgawa, Witold. $alpha$-isoptics of a triangle and their connection to $alpha$-isoptic of an oval. Rend. Semin. Mat. Univ. Padova 133 (2015), 159--172. MR3354949, DOI 10.4171/RSMUP/133-8

Odehnal, Boris. Equioptic curves of conic sections. J. Geom. Graph. 14 (2010), no. 1, 29--43. MR2723456

Rozenfelʹd, B. A. Neevklidovy geometrii. (Russian) [[Non-Euclidean geometries.]] Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow, 1955. 744 pp. MR0072491

Siebeck, Paul. Ueber eine Gattung von Curven vierten Grades, welche mit den elliptischen Functionen zusammenhängen. (Fortsetzung der Abhandlung Band 57, p. 359 dieses Journals). (German) J. Reine Angew. Math. 59 (1861), 173--184. MR1579175, DOI 10.1515/crll.1861.59.173

Skrzypiec, Magdalena. A note on secantoptics. Beiträge Algebra Geom. 49 (2008), no. 1, 205--215. MR2410575

Taylor C. Note on a theory of orthoptic and isoptic loci // Proc. Roy. Soc. Edinburgh. Sect. A. – 1884. – 38.

V¨or¨os C. Analitikus B´olyai f´ele geometria. – Budapest: Els˝o k¨otet, 1909.

Th Sch. Literaturberichte: Spezielle ebene Kurven. (German) Von Dr. Heinrich Wieleitner, Gymnasiallehrer in Speyer. XVI und 409 S. mit 189 Figuren im Texte. Sammlung Schubert, LVI. Bd.; Göschen, 1908. Monatsh. Math. Phys. 21 (1910), no. 1, A60--A61. MR1548109, DOI 10.1007/BF01693325

Wunderlich, Walter. Kurven mit isotopischem Kreis. (German) Aequationes Math. 6 (1971), 71--81. MR0288662, DOI 10.1007/BF01833240

Wunderlich, Walter. Kurven mit isoptischer Ellipse. (German) Monatsh. Math. 75 (1971), 346--362. MR0303398, DOI 10.1007/BF01303569

Published
25.12.2019
How to Cite
CsimaG., and Szirmai J. “Isoptic Curves of Generalized Conic Sections in the Hyperbolic Plane”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 71, no. 12, Dec. 2019, pp. 1684-98, http://umj.imath.kiev.ua/index.php/umj/article/view/2287.
Section
Research articles